Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 198, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 12:15 AM CDT for Garza County, Lynn County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 12:15 AM CDT (05:15 UTC)
- Expired
- Jun 7, 2021, 1:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2971 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
233
WUUS54 KLUB 070515
SVRLUB
TXC169-305-070615-
/O.NEW.KLUB.SV.W.0198.210607T0515Z-210607T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1215 AM CDT Mon Jun 7 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Lynn County in northwestern Texas...
Southwestern Garza County in northwestern Texas...
* Until 115 AM CDT.
* At 1215 AM CDT, a severe thunderstorm was located 5 miles southeast
of Tahoka, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tahoka and Grassland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10182 3315 10182 3321 10140 3296 10139
TIME...MOT...LOC 0515Z 269DEG 14KT 3310 10175
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN2 follow-up statements
109
WWUS54 KLUB 070539
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1239 AM CDT Mon Jun 7 2021
TXC169-305-070615-
/O.CON.KLUB.SV.W.0198.000000T0000Z-210607T0615Z/
Lynn TX-Garza TX-
1239 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN LYNN AND SOUTHWESTERN GARZA COUNTIES...
At 1239 AM CDT, a severe thunderstorm was located 10 miles south of
Grassland, or 16 miles northwest of Gail, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Lynn and southwestern Garza Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10171 3304 10171 3321 10140 3296 10139
TIME...MOT...LOC 0539Z 264DEG 19KT 3298 10159
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN764
WWUS54 KLUB 070556
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1256 AM CDT Mon Jun 7 2021
TXC305-070605-
/O.CAN.KLUB.SV.W.0198.000000T0000Z-210607T0615Z/
Lynn TX-
1256 AM CDT Mon Jun 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYNN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Texas.
LAT...LON 3296 10155 3304 10155 3309 10140 3296 10139
TIME...MOT...LOC 0555Z 269DEG 14KT 3298 10154
$$
TXC169-070615-
/O.CON.KLUB.SV.W.0198.000000T0000Z-210607T0615Z/
Garza TX-
1256 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHWESTERN GARZA COUNTY...
At 1255 AM CDT, a severe thunderstorm was located 11 miles south of
Grassland, or 15 miles north of Gail, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Garza County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10155 3304 10155 3309 10140 3296 10139
TIME...MOT...LOC 0555Z 269DEG 14KT 3298 10154
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:07 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 7, 12:07 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1207 AM CDT Mon Jun 7 2021 .AVIATION... Thunderstorm activity is exiting the KPVW terminal area as of 05Z and Lubbock stands between two areas of storms. We expect minimal impacts for the remainder of these two terminals outside of the final approach corridor for KLBB 17R. Indications are that these storms will hold together and affect the KCDS terminal later tonight for about an hour or so with VFR prevailing thereafter. Another chance for storms will exist Monday afternoon. && PREV DISCUSSION... /issued 244 PM CDT Sun Jun 6 2021/ SHORT TERM... Focus this afternoon is on the potential for an MCS to move to the east/southeast across the forecast this evening and overnight. Storms currently going up on the Raton Mesa southward toward Clines Corners with some cumulus bubbling west of Clayton and from south of Clines Corners southeastward toward Roswell. General movement of these convective elements is to the south/southeast, but as some congealing of outflow increases and organization further increases, a turn to east/southeast is expected. Some potential for additional development late afternoon to early evening further east into the western Panhandle and western South Plains per some models, although low level flow is light and disorganized with no current zone favored for convective initiation. Given wide range in model solutions and the disorganized low level flow (at least until the low level jet develops later tonight), confidence in how widespread thunderstorms and their duration still relatively low. Will hold higher precip chances in the chance category at this time. Looking forward to Monday afternoon and its precip chances, models are in even more disagreement likely in large part to an upper ridge building northward over what has been the primary initiation zone of eastern New Mexico and western South Plains/Panhandle. Secondarily, low level flow remains a problem with uncertainty after lingering outflow boundary or not and how far the dryline or surface confluence is able to shift with potential for veering low level flow in the western zones underneath the building ridge. These two features would shift initiation zone eastward toward the I-27 corridor, assuming initiation occurs. The latter is not straight- forward with the CAM's and hi-res models favoring over the global models and WRF-NAM. Will take the inherited slight chance and shift eastward to generally cover the eastern 3/4 of the forecast area for the afternoon hours. LONG TERM... Any storms that develop tomorrow evening will be pushing east of the FA by midnight tomorrow night. The weather pattern becomes overall quiet starting Tuesday as the upper high moves over the region. The overall affect will be mostly dry conditions (minus a possible pop- up shower or two) and hot temps. Temps near/over 100F are expected by Tuesday afternoon with highs over 100F possible area wide Thursday the high remains overhead and thicknesses increase. Models have finally come into more of an agreement with the high temporarily weakening by late week as an upper trough across the northwestern US pushes eastward across the Northern Plains. This passing upper trough could push a weak front into the region by late Saturday/early Sunday allowing for some precip under the center of the high. If some precip does develop it could help lower highs a few degrees as the upper high continues to build to near 595Dm. Little change is expected going into early next week as the upper high looks to remain in place and amplify slightly going into Monday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Jun 6, 11:10 AM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Sun Jun 6 2021 TXZ021>044-071615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will develop across eastern New Mexico this afternoon and are expected to organize into a convective system. These thunderstorms will move to the southeast into western sections of the South Plains and the extreme southwestern Panhandle this evening and eastward toward the I-27 corridor and points east overnight. These thunderstorms will have the potential to produce hail to the size of quarters, wind gusts to 65 mph, and heavy rainfall. The severe threat is expected to decrease overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A risk of severe weather will exist on Monday, Friday, and Saturday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Special weather statement, Jun 6, 10:55 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Lubbock TX 1055 PM CDT Sun Jun 6 2021 TXZ040-041-070430- Terry TX-Lynn TX- 1055 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LYNN AND SOUTHEASTERN TERRY COUNTIES UNTIL 1130 PM CDT... At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Brownfield, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... New Moore and Wellman. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for northwestern Texas. LAT...LON 3296 10250 3316 10241 3306 10187 3296 10192 TIME...MOT...LOC 0354Z 292DEG 22KT 3303 10234 WCI
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 48 min |
| Jun 6, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 44 min |
| Jun 6, 10:18 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 42 min |
| Jun 6, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 39 min |
| Jun 6, 10:55 PM CDT | Special Weather Statement | LUB | Terry | 35 min |
| Jun 6, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 61 min |
| Jun 6, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 56 min |
| Jun 6, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 60 min |
| Jun 7, 12:43 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Hale, Hall and 1 more | 48 min |
| Jun 7, 1:53 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 43 min |
| Jun 7, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | King | 62 min |
| Jun 7, 3:01 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 44 min |
| Jun 7, 3:17 AM CDT | Areal Flood Advisory | LUB | King, Stonewall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.